I had ankle surgery about 8 months ago and the doctor perscribed percocet for pain relief. Every since I have been having generalized anxiety (nervousness mostly) and was wondering what role the oxycodone/nicotine interaction could have played in this. Any help would be appreciated. Thanks, Tony.
You mentioned what role the Oxy/Nicotine could play in anxiety... I don't quite understand. Are you a smoker, and want to know how smoking and Percocets react? Actually, There must be something more in the anxiety besides the Percocets, UNLESS:
You have been upping your daily dose, and are having to cut back. (could be the first signs of withdrawl)
You are smoking WAY more than you used to before you were on Percocet.. (I know a couple people that smoke like chimneys when on any kind of opiates...)
Hope that helped!
P.S. Mr.Michael, You lurking out there? What's your opinion on this subject?
Thanks for your input. I guess the question is whether smoking while taking oxycodone could trigger sone sort of chemical/hormonal imbalance. I only took the percocet for 3 days because I was experiencing very high anxiety and claustrophobia (I took my cast off with a pair of shears). ever since I've had a general nervousness that seems to be more intense in the afternoons and evenings. I was just hoping that someone esle might have had the same experience and could point me in the right direction. Thanks, Tony
oxy (like all opiates) makes me crave nicotine. well crave isn't
the right word....lust might be. beyoond that i've never noticed
any other interaction. hey i did cut a cast off though, but thats
a story only a real sicko like jessesarpy could dig. jess, 3902615
call me tomarrow 'bout lunch and i'll give you the whole story!
keep an angel on your shoulder
sorry for breaking this thread but--- has anyone tried "rapid opiate detoxification"???? I tried posting a question but forum would'nt allow it. I have been reading about this procedure and it sounds intriguing!!!
I am with skipper, I can smoke cigarettes all day and night when on Oxy, it never made me nervous, anxious or anything along those lines. Maybe your fear of drug interactions causing harm is whats doing it. Do you think about that when your taking the oxy and smoking?
My husband had the same reaction to percocet (lucky for me at the time). He is not a smoker but he did smoke pot alot. He too cut his cast off, it made him feel very claustrophobic. I was an RN for awhile and we had to assess patients for any adverse reactions. To me you are having one. I would call your Dr. and explain the situation. From what I understand in your post you only took it for 3 days eight monthes ago? I would try to find other causes for your anxiety. Look into the aftereffects of anesthesia. You said you had ankle surgery so I assume they put you under. Also maybe even the trauma of breaking your ankle could still be affecting you. There are lots of things that cause anxiety. Your Dr. should be able to help you out. If he doesn't seem to help call the anesthesiologist who assisted in your surgery he may have some insight. Good luck.
I did the rapid detox. It was a bit different than the one you are probably talking about. My Dr. gave me Naltexone and an assortment of other meds to ease the severe withdrawel. Most patients stop the opiate Fri. and start the Naltrexone (Revia) Saturday. They can actually go back to work Monday. I was not so fortunate, it took me longer. I am still clean almost 6 monthes later. So I think being awake during it (although sedated) has helped to keep me clean. I never want to go there again.
I never really smoked in my 38 years but after become an addict (recovering addict - 3 months now) I found the joy of nicotine on a good narcotic haze. Unfortunately, although I quite the opiates, I find myself enjoying a few butts a day. If I could break 2+ year opiate addiction sure I can beat this. Just haven't found the motivation yet. Sure points out my addictive personality. At least I have a clean head! Cough some now but I'll live! Nod
I am sitting here typing at 1:00 in the morning because I have just had an attach of cast claustrophobia (and I thought I was the first!). I've been in a cast for a week because of a broken bone in my foot. I don't smoke and am only taking Tylenol PM at night - however, I'm not good with anxiety (had PPD with my first child). Going to call the doctor tomorrow. Hope you're feeling better.
dose oxy effect bone density? i have always had a hard time staying above 150lbs now even with exercise and gainers im lucky @ 150. i want to find out if therre are any doctors who are able to perscribe HGH to me so i want to know if oxy effects denstiy the way say cocaine would wich i fought for a long time.
I have been experiencing what can be described as some sort of autonomic overreaction(feels adrenergic-like to me) when I have a cigarrette while on opioids,sometimes with marked dizziness and tachycardia.Its like an enhancement nicotine stimulant effects,mostly unpleasant and with both codeine and morphine...besides Im taking antihypertensive medication on a daily basis and they might play a role in it,specially the betablocker.Can anyone shed some light on the subject,please?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.